Alert archive / New Mexico / Freeze Warnings in 2015

Freeze Warning 1, NWS El Paso, TX

April 16, 20155 counties in New Mexico

NWS El Paso, TX issued this freeze warning at Apr 16, 2015, 2:56 PM MDT for 5 counties in New Mexico. It took effect at Apr 17, 2015, 4:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2015, 2:56 PM MDT (20:56 UTC)
In effect from
Apr 17, 2015, 4:00 AM MDT
Expired
Apr 17, 2015, 9:00 AM MDT
In force
5 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 121 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2495 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this freeze warning went out at Apr 16, 4:56 AM MDT, 10 hours earlier.

Area forecast discussion, Apr 16, 4:56 AM MDT, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
456 AM MDT THU APR 16 2015

.SYNOPSIS...
WE WILL SEE STRONG AFTERNOON WINDS TODAY...THEN TONIGHT COOLER AIR
WILL MOVE INTO THE REGION SO OUR HIGHS ON FRIDAY WILL BE AROUND 10
DEGREES BELOW NORMAL. FOR THE WEEKEND WE WILL SEE WARMER
TEMPERATURES WITH BREEZY AFTERNOONS UNDER MOSTLY SUNNY SKIES. FOR
THE FIRST PART OF NEXT WEEK WE WILL SEE A CONTINUATION OF OUR
MOSTLY SUNNY SKIES WITH BREEZY TO WINDY AFTERNOON CONDITIONS.

&&

.DISCUSSION...
WE WILL SEE AN ACTIVE WEATHER PATTERN FOR TODAY. CURRENTLY AN
UPPER LEVEL TROUGH WAS SLOWLY MOVING ACROSS NORTHERN ARIZONA. THIS
UPPER TROUGH WILL COMBINE WITH A LEE SIDE SURFACE TROUGH OVER THE
EAST PLAINS OF NEW MEXICO TO GIVE US A VERY WINDY DAY. I HAVE GONE
AHEAD AN ISSUED A WIND ADVISORY FOR MOST OF THE LOWLANDS AND THE
SACRAMENTO MOUNTAINS FOR THIS AFTERNOON. IT IS A MARGINAL
EVENT...BUT I THINK IT WILL BE ENOUGH TO PUSH MOST LOCATIONS INTO
SOME HIGHER WIND VALUES FOR AT LEAST AWHILE THIS AFTERNOON. IN
ADDITION THE UPPER TROUGH WILL BE SWINGING A COLD FRONT ACROSS THE
REGION TODAY AND THIS ALSO TENDS TO KICK THE WINDS UP A BIT. I'M
NOT EXPECTING BLOWING DUST TO BE A WIDE SPREAD PROBLEM AS
TEMPERATURES WILL BE COOLER TODAY WHICH WILL LIMIT HOW HIGH THE
DUST CAN MIX UP. IN ADDITION ONCE THE COLD FRONT MOVES BY WINDS
WILL SWING AROUND TO THE NORTHWEST WHICH IS NOT FAVORABLE FOR
DUST.

AFTER TODAY THE UPPER LEVEL LOW WILL NOT BE IN A HURRY TO MOVE TO
THE EAST SO IT WILL CONTINUE SIT AND SPIN OVER SOUTHERN COLORADO.
THIS WILL NOT AFFECT OUR WEATHER MUCH SINCE WE WILL BE SO
DRY...BUT IT WILL GIVE THE SOUTHERN ROCKIES A NICE SNOW EVENT
WHICH IS A BENEFIT TO US SINCE THAT SNOW MELT WILL EVENTUALLY WORK
IT'S WAY INTO ELEPHANT BUTTE RESERVOIR. IN ADDITION TO TODAY'S
WINDS THE UPPER LEVEL WILL HELP USHER IN COOLER AIR TO THE REGION.
FRIDAY'S HIGHS WILL BE 8 TO 10 DEGREES BELOW NORMAL...BUT WE WILL
SEE TEMPERATURES REBOUND QUICKLY AS WE HEAD INTO THE WEEKEND.
WITH THE LOW SO CLOSE THOUGH IT WILL KEEP THINGS BREEZY DURING OUR
AFTERNOONS THROUGH WEEKEND. FOR THE FIRST PART OF NEXT WEEK WE
WILL SEE A ZONAL FLOW. MOISTURE WILL BE LURKING JUST TO OUR EAST
IN THE FORM OF THE DRY LINE...BUT WITH THE WESTERLY WINDS IT WILL
FIND IT VERY DIFFICULT TO PUSH BACK ACROSS THE MOUNTAINS...SO WE
SHOULD STAY DRY THROUGH AT LEAST TUESDAY. WITH THE ZONAL FLOW WE
CAN EXPECT TO SEE AT LEAST SOME BREEZY AFTERNOON WINDS NEXT WEEK.

&&

.AVIATION...VALID 16/12Z-17/12Z
EARLY MORNING CLOUDS AND MAYBE EVEN A SHOWER WILL GIVE WAY TO
SUNNY SKIES BY NOON. CEILINGS WILL REMAIN UNLIMITED THROUGH THE
OVER NIGHT HOURS. THE BIG STORY TODAY WILL BE THE WINDS. WE WILL
SEE STRONG SURFACE WINDS OF 20 TO 30 KNOTS THIS AFTERNOON.
INITIALLY THEY WILL COME IN FROM THE SOUTHWEST...BUT LATER IN THE
DAY A COLD FRONT WILL MOVE ACROSS THE REGION AND WE WILL SEE THE
WINDS SWING MORE TO THE NORTHWEST. WE CAN EXPECT MODERATE OR
GREATER TURBULENCE NEAR AND DOWNSTREAM OF AREA MOUNTAINS. WINDS
WILL SLOW ONCE WE GET INTO THE EARLY EVENING HOURS. DESPITE ALL
THIS WEATHER I THINK WE WILL SEE VFR CONDITIONS FOR THE NEXT 24
HOURS. I'M NOT EXPECTING BLOWING DUST TO BE MUCH OF A FACTOR THIS
AFTERNOON.

&&

.FIRE WEATHER...
WE ARE IN AN ACTIVE WEATHER PATTERN FOR TODAY. AN UPPER LEVEL
STORM SYSTEM WILL COMBINE WITH LOW PRESSURE IN THE EAST PLAINS OF
NEW MEXICO TO GIVE US A WINDY DAY. IN ADDITION DRIER AIR WILL BE
PUSHING INTO THE AREA SO WE WILL SEE OUR RH'S DROP BY THE
AFTERNOON. WE WILL LIKELY SEE RED FLAG CONDITIONS FOR MOST
LOCATIONS THIS AFTERNOON AND EARLY EVENING. THE ONE EXCEPTION MAY
BE THE GILA REGION WILL COOLER TEMPERATURES WILL KEEP RH'S JUST
ABOVE CRITICAL LEVELS. AFTER TODAY WE WILL CONTINUE TO SEE LOW MIN
RH'S EACH DAY THROUGH THE START OF NEXT WEEK...BUT WINDS WILL STAY
BELOW CRITICAL LEVELS...THOUGH THE WINDS WILL BE AT LEAST BREEZY
MOST AFTERNOONS. IT DOESN'T LOOK LIKE WE WILL SEE MUCH CHANCE FOR
PRECIPITATION THROUGH AT LEAST THE COMING WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77  46  71  47  77 /   0   0   0   0   0
SIERRA BLANCA           77  43  69  42  73 /   0   0   0   0   0
LAS CRUCES              73  38  69  40  75 /   0   0   0   0   0
ALAMOGORDO              73  38  67  40  73 /   0   0   0   0   0
CLOUDCROFT              50  27  47  30  53 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   69  34  67  40  73 /   0   0   0   0   0
SILVER CITY             61  32  61  36  67 /   0   0   0   0   0
DEMING                  73  35  70  38  76 /   0   0   0   0   0
LORDSBURG               70  33  70  36  75 /   0   0   0   0   0
WEST EL PASO METRO      77  46  71  47  76 /   0   0   0   0   0
DELL CITY               78  43  71  42  76 /   0   0   0   0   0
FORT HANCOCK            81  45  74  43  78 /   0   0   0   0   0
LOMA LINDA              70  43  65  43  70 /   0   0   0   0   0
FABENS                  79  44  72  44  77 /   0   0   0   0   0
SANTA TERESA            76  42  71  42  76 /   0   0   0   0   0
WHITE SANDS HQ          73  43  68  45  74 /   0   0   0   0   0
JORNADA RANGE           72  33  68  35  75 /   0   0   0   0   0
HATCH                   72  36  69  39  76 /   0   0   0   0   0
COLUMBUS                73  41  69  43  75 /   0   0   0   0   0
OROGRANDE               73  42  69  43  74 /   0   0   0   0   0
MAYHILL                 60  32  56  33  61 /   0   0   0   0   0
MESCALERO               59  32  55  32  61 /   0   0   0   0   0
TIMBERON                59  33  55  34  60 /   0   0   0   0   0
WINSTON                 61  28  60  31  66 /   0   0   0   0   0
HILLSBORO               66  33  65  37  72 /   0   0   0   0   0
SPACEPORT               71  33  68  36  75 /   0   0   0   0   0
LAKE ROBERTS            59  28  60  32  67 /   0   0   0   0   0
HURLEY                  65  31  64  35  70 /   0   0   0   0   0
CLIFF                   68  31  68  34  75 /   0   0   0   0   0
MULE CREEK              64  26  65  28  72 /   0   0   0   0   0
FAYWOOD                 65  32  64  36  71 /   0   0   0   0   0
ANIMAS                  72  38  70  41  76 /   0   0   0   0   0
HACHITA                 73  36  70  39  75 /   0   0   0   0   0
ANTELOPE WELLS          73  37  70  40  75 /   0   0   0   0   0
CLOVERDALE              69  36  66  38  71 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 10 AM TODAY TO 9 PM MDT THIS EVENING FOR
     NMZ404>407-410>417.

TX...WIND ADVISORY FROM 10 AM TODAY TO 9 PM MDT THIS EVENING FOR
     TXZ418>424.

&&

BRICE
Hazardous weather outlook, Apr 16, 6:28 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
628 AM MDT THU APR 16 2015

NMZ404>407-409>417-TXZ418>424-171230-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
628 AM MDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH AN AREA
OF LOW PRESSURE IN THE EAST PLAINS OF NEW MEXICO TO GIVE US STRONG
WESTERLY WINDS TODAY. WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO 45 MPH IN THE AFTERNOON. WIDESPREAD BLOWING DUST SHOULD
NOT BE A PROBLEM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

NMZ401>403-408-171230-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
628 AM MDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...TODAY AND TONIGHT
WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 30 MPH WITH GUSTS TO
40 MPH POSSIBLE THIS AFTERNOON. WIDESPREAD BLOWING DUST IS NOT
EXPECTED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 1:04 AM MDTSpecial Weather StatementEPZDoña Ana41 min
Apr 16, 5:10 AM MDTWind AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra16 hr
Apr 16, 6:52 AM MDTRed Flag WarningEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more14 hr

Nearby

Freeze Warnings in New Mexico, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.